Communications in Mathematical Physics

, Volume 105, Issue 1, pp 85–98 | Cite as

Global existence of time-dependent Yang-Mills-Higgs monopoles

  • Jürgen Burzlaff
  • Niall O'Murchadha


We study the Cauchy problem for non-abelian Yang-Mills-Higgs theory in (3+1)-dimensional Minkowski spacetime. With suitable conditions on the background fields and a suitable choice of a Sobolev space for the subtracted gauge potentials and the Higgs field, we establish local existence. We then prove global existence by showing that an appropriate norm of the solutions cannot blow up in a finite time.


Neural Network Statistical Physic Complex System Cauchy Problem Nonlinear Dynamics 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Segal, I.: Ann. Math.78, 339 (1963)Google Scholar
  2. 2.
    Segal, I.: J. Funct. Anal.33, 175 (1979)Google Scholar
  3. 3.
    Ginibre, J., Velo, G.: The Cauchy problem for coupled Yang-Mills and scalar fields in the temporal gauge. Commun. Math. Phys.82, 1 (1981)Google Scholar
  4. 4.
    Eardley, D.M., Moncrief, V.: The global existence of Yang-Mills-Higgs fields in 4-dimensional Minkowski space. I. Local existence and smoothness proporties. II. Completion of proof. Commun. Math. Phys.83 (1982) 171 and 193Google Scholar
  5. 5.
    Manton, N.S.: A remark on the scattering of BPS monopoles. Phys. Lett.110B, 54 (1982)Google Scholar
  6. 6.
    Atiyah, M.F., Hitchin, N.J.: Low energy scattering of non-abelian monopoles. Phys. Lett.107A, 21 (1985)Google Scholar

Copyright information

© Springer-Verlag 1986

Authors and Affiliations

  • Jürgen Burzlaff
    • 1
  • Niall O'Murchadha
    • 2
  1. 1.School of Theoretical PhysicsDublin Institute for Advanced StudiesDublin 4Ireland
  2. 2.Physics DepartmentUniversity CollegeCorkIreland

Personalised recommendations